Heparin-induced thrombocytopaenia complicated by bilateral adrenal haemorrhage

D. Ernest, M. McD Fisher

Research output: Contribution to journalArticleResearchpeer-review

46 Citations (Scopus)

Abstract

Acute adrenal insufficiency due to bilateral adrenal haemorrhage is an important clinical diagnosis and its association with heparin-induced thrombocytopaenia is infrequent. We report on a patient in whom life threatening acute adrenal insufficiency occurred consequent to such an association. The clinical manifestations simulated septic shock, highlighting the need to consider specifically acute adrenal insufficiency in such settings, and institute therapy promptly prior to obtaining results of confirmatory tests.

Original languageEnglish
Pages (from-to)238-240
Number of pages3
JournalIntensive Care Medicine
Volume17
Issue number4
DOIs
Publication statusPublished - 1 Apr 1991
Externally publishedYes

Keywords

  • Adrenal haemorrhage
  • Heparin-induced thrombocytopaenia

Cite this